I've been taking this medication for the past 3ish years, started at 50mg and now I take 100mg, I too, feel like I am apart of the walking dead the next day, but as soon as I take the medication at night time, I feel like there is a monster inside of me that needs to be fed. I get STARVING, even if I eat dinner a couple of hours beforehand. I tried asking my doctor about it, he told me that I just need to eat broccoli or some greens before bed... Just curious if anyone else has the same issue
bekkahdavies; YES boy did it ever and the munchies just before going to bed is not good.But it does and can happen I was lucky it did not effect me to much because it worked so well that I had to head for bed while I still could make it up the stairs but if I did stay up some I could not stop looking for junk to eat. One other trick I would do is give myself the full feeling by drinking extra water prior to taking the medication so i would feel full.have a good day your not alone.
After being on Trazodone for more than 10 years I still have the munchies at night. I usually eat a bowl of corn flakes with bananas before taking my medicine. That way I'm full when I take it but sometimes I'll wake up around 1 or 2 starving. What Chuck said works also. Drinking a glass of water to get that full feeling. I don't know if the higher the dosage the more hungry you are. I take 300 mg at bedtime. If anyone finds a way to stop the munchies keep us informed. Pepper
bekahdavies, Glad to help we don't always get all the information from our doctors,To me this is one of the best sites out there so feel free to ask any questions.We have a lot of great people here that have had the same problems or know about it and it is always a relief to know your not alone. Come back and post again if we can help you
Yes! I have been taking trazodone at bedtime for several years, and if I do not fall asleep immediately I get hit hard with the munchies! I have learned that if I do not eat enough during the day or skip dinner the need to feed will wake me from my sleep! The only reason that this has not become a problem weight wise is that the medication I take during the day does the complete opposite. I can say that is the only side effect that I personally experience with trazodone
I'm extremely late to this conversation. Being a lifelong insomniac (I fall into primarily the initial/can't-fall-asleep and/or periodic/awake&can't-return-to-sleep categories... sometimes not able to sleep at all) I've tried everything (melatonin, benadryl, excedrin pm, etc) but all seem to 'plateau' after a finite period and have either zero effect or bizarrely the exact-opposite effect where I'm WIRED. A VA doc put me on Trazodone in 2011-ish (50 then 100; now augmented with Mirtazapine) but almost instantly I too developed this INSANE insatiable nocturnal hunger. Up until starting this I was ALWAYS 175-180 lbs (6ft2) and now have exploded to 220!! When you rule out everything else & keep coming back to this, it just HAS to be a med change/initiation.
I'm extremely hesitant to chug ANY liquid(s) for hours prior to bed as once I get up to void I CANNOT return to sleep. I may have to stop this medication as honestly prefer insomnia to OBESITY.
I've been on Seroquel and Remeron for 3 years. Seroquel increase and decrease dose from 200mg to 300mg
Remeron mainly 45mg. After a couple years I started having sleepless nights again. Also on both those meds I gained max 20 lbs. I lost 10 lbs in between. I felt the medicines were not working. I weened off Remeron slow... got real depressed and still couldn't sleep and got on 100 mg of trazodone. So the past 5 months no Remeron and 300mg of Seroquel and 100mg of trazodone. I fall asleep almost every night now and I've actually lost weight. I'm so immune to the Seroquel but that w the trazodone I sleep good usually and no it has never made me hungry unlike the Remeron. It helps a little with depression and anxiety. For awhile I was waking up with horrible anxiety and since I got on trazodone that has went away.
I do have minor panic attacks but I am just person w alot of anxiety, I should add I take Xanax also... usually only 1 pill a little after I wake up. If I can't sleep at night which isn't often I will take 1mg of xanax... anyway to Answer the question 3 years later no, you shouldn't gain weight. If you find that you are getting the munchies from it and are worried tapper your dose a little :)
I can’t believe there are just a few voices piping up online about this. I just assumed this was the side affect everyone dealt with but that I was particularly bad at controlling. I wake up at 2 with the insane need to eat something sweet and fatty. It’s a hunger I almost never feel in normal life. I am a snack seeking missile, a wild animal... the water trick just makes me get up to use the bathroom. Any other tricks??
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Mar 2011 • 3 answers
Updated 27 Mar 2012 • 1 answer
Updated 23 Oct 2018 • 7 answers
Updated 13 days ago • 7 answers
Updated 2 Aug 2018 • 5 answers